Related Questions

Can overdosing on ADHD medication cause heart problems later on in life?

Unlikely. Very high doses of stimulants definitely can affect the heart, including the possibility of a heart attack. However, unless there is an actual heart attack, there should be no lasting effect of a single overdose on the heart. Such high doses, done repeatedly, can affect many organs of the body, including not only the heat but also the brain. So, prevent overdose--accidental or on purpose. Read more...

How can ADHD medication cause sudden death in a person who is healthy and without heart problems? I don't understand how this is possible.

CNS stimulant. This drug block the reuptake and increases the release of norepinephrine and Dopamine in extra neuronal space. As in any potent CNS stimulant, if abuse, the result can be catastrophic. Use it as directed by your physician. Now be careful when you combine ritalin, Adderall (dextroamphetamine and racemic amphetamine) and methylphenidate as i can see in your medication. It's dangerous. Read more...
Difficult to say... There are many types of adhd medications that work in different ways. Generally any medication can potentially cause death in a seemingly healthy individual if misused, in other words, an overdose. People may have unknown allergies or underlying illnesses that are unknown, even if they appear healthy. Your health care provider may be able to answer this with more specific information. Read more...

My mom is having severe neck and back problems. What can she do? My mom has been ill with heart problems, emphasema, liver problems, and high blood pressure. Her doctor has quit seeing her. She was told not to take over-the-counter medication.

She . She needs to find a new doctor as soon as possible. In the meantime if her pain is unbearable she can present to a walk in clinic or urgent care for help. With her medical issues she needs to be under the care of a physician. I wish her well. Read more...

How to distinguish syncope caused by heart problems or other? (ps : when it happened to me, I always feel palpitations before and afterwards)

Syncope. We generally would attribute syncope to a cardiac problem when that syncope is associated with a cardiac abnormality like a tachy or brady arrhythmia recorded coincident with the syncope. With the testing you've had your Doc should be able to advise you regarding your likelihood of having cardiac syncope. Read more...

Will headaches be caused by heart problems?

Possible. More common causes such as migraines , HTN , hyoglycemia , etc are usually checked out first. Input from neuro may be helpful too. If all is negative... Then echo , holter, tilt table test etc can be done. Read more...

Can prolonged severe anaemia cause long term heart problems? Even after the anaemia is resolved.

Heart dilation. Severe anemia decreases the oxygen carrying capacity of the blood, so the heart responds by increasing cardiac output. If the anemia is severe, one of the adaptations may be heart enlargement. Wall stress is higher in dilated ventricles, potentially, and this can lead to myocardial remodeling (scar). Repeated transfusion therapy as a treatment for anemia may lead to iron overload of the heart. Read more...
Long standing anemia. Can cause what is called high out put heart failure . This is due to mismatch in supply and demand . The heart failure should reverese once the anemia is corrected . It is hoever possible that some permanent damage my have happened . The good news is there will not be no progression of the illnesses even if it is not corrected . The prognosis of treated anemia induced heart problem is excellent . Read more...

What can I do to soothe my swollen feet caused by heart problems?

A couple of things. I will make an assumption and presume that this is edema (a symptom of heart failure, or use of certain types of blood pressure medications). If this is the case, elevating your feet and/or using compression stockings may produce a substantial improvement in your symptoms. There may also be some benefit to the use of certain types of diuretics. Read more...